MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CARDINAL HEALTH RAPID TEST HCG CASSETTE 30T; PREGNANCY TEST

ALERE SAN DIEGO, INC. CARDINAL HEALTH RAPID TEST HCG CASSETTE 30T; PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) 2021: faint false positive result on cardinal health rapid test kit lot hcg1012010.Customer retested the same sample with an alternate lot of cardinal health rapid test kit and obtained a negative result.Customer alleges the negative result is the accurate result.No adverse outcomes occurred.Although further information was requested, no additional information was provided.
 
Additional Manufacturer Narrative
Pending results of investigation.
 
Additional Manufacturer Narrative
H3: device evaluated by manufacturer updated to yes.Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert, a sample hcg concentration below the cut-off level of this test might result in a weak line appearing in the test region (t) after an extended period of time.A line in the test region (t) seen after the read time could be indicative of a low hcg level in the sample.If such results are seen, it is recommended that the test be repeated with a new sample in 48-72 hours or that an alternate confirmation method is used.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
CARDINAL HEALTH RAPID TEST HCG CASSETTE 30T
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
Manufacturer Contact
monika burrell
9975 summers ridge road
san diego, CA 92121
8588052506
MDR Report Key12900841
Report Number2027969-2021-00114
Device Sequence Number11749336
Product Code JHI
UDI-Device Identifier20885380020251
UDI-Public(01)20885380020251(17)221231(10)HCG1012010
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberFHC-102
Device Catalogue NumberB1077-22
Device Lot NumberHCG1012010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale